Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 36, NWS Shreveport, LA

December 12, 2001De Soto Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Dec 12, 2001, 7:45 AM CST for De Soto Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2001, 7:45 AM CST (13:45 UTC)
Expired
Dec 12, 2001, 10:45 AM CST
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 121348
FFWSHV
LAC031-121645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CST WED DEC 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DE SOTO PARISH IN NORTHWEST LOUISIANA

* UNTIL 1045 AM CST

* AT 745 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAIN IN A SOUTHWEST TO NORTHEAST ORIENTED
  BAND...MOVING NORTHEAST AT 30 MPH. THUS...EXPECT REPEATED
  HEAVY RAINS TO FALL OVER ALREADY SATURATED GROUND...PRODUCING
  RAPID RUNOFF AND FLASH FLOODING. 

CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES...OR STORM
DRAINS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 1045 AM CST.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 3:00 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Dec 12, 3:00 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST WED DEC 12 2001

EARLY THIS MORNING A WARM FRONT EXTENDED FROM THE GULF OF MEXICO
OF SW LA INTO SE TX FROM BETWEEN KBPT AND KLCH TO KUTS. DURING THE
DAY THE FRONT SHOULD CONTINUE TO MOVE NORTH ACROSS THE FOUR STATE
REGION AS SURFACE LOW PRESSURE OVER THE SOUTHERN ROCKIES REFORMS
OVER TX AND OK AND THEM MOVES ACROSS OK..NW AR AND MO. BY MID DAY
THE LOW WILL BE NEAR CENTRAL OR N OK WITH WARM FRONT REACHING
ACREOSS SE OK INTO S AR AND NE LA WITH A COLD FRONT DROPPING
SOUTH THROUGH CENTRAL TX. BY EARLY EVENING THE LOW WILL
HAVE MOVED INTO MO WITH THE COLD FRONT DROPPING SOUTH NEAR A KTXK
TO KGGG AND KLFK LINE. AS THE SURFACE LOW MOVES OFF TO THE
NORTHEAST TOWARD THE GREAT LAKES REGION OVERNIGHT AND EARLY
THURSDAY MORNING...THE COLD FRONT SLOWS IN ITS EAST PROGRESSION AND
LOOKS TO EXTEND ALONG THE EASTERN MOST ZONES NEAR A KMLU TO KESF
LINE. TEMPERATURES SHOULD RISE DURING THE DAY FROM SOUTH TO
NORTH OVER THE FOUR STATE REGION WITH READINGS REACHING INTO THE
MID 70S. COOLER AIR ASSOCIATED WITH THE COLD FRONT WILL THEN
ALLOW TEMPERATURES TO DIP BACK INTO THE 40S AND 50S OVER THE WEST
OVERNIGHT TONIGHT WITH READINGS NEAR 60 OVER THE EAST WHERE WARMER
AIR IS SLOWER TO BE REPLACES ALONG SLOW MOVING FRONT.

ALOFT STRONG SOUTH TO SOUTHWEST WINDS CONTINUE TO PULL GULF AND
PACIFIC MOISTURE ACROSS THE FORECAST AREA AND WITH DISTURBANCES
MOVING THROUGH THE FLOW AND ACROSS THE FRONTAL BOUNDARY...WILL
CONTINUE TO PROUDCE SHOWERS AND THUNDERSTORMS. PROFILER
DATA THIS MORNING INDICATED AROUND 80 KNOT SPEEDS AT JET LEVEL
WITH AREA BECOMING SITUATED IN THE RIGHT REAR PART OF JET OF NEAR
100 KNOT SPEEDS AROUND MID DAY TO EARLY AFTERNOON. THIS
SHOULD HELP ENHANCE LIFT OVER FORECAST AREA AND CONTRIBUTE TO
THE POSSIBLILTY OF A FEW SEVERE THUNDERSTORMS ALONG WITH
HEAVY RAINFALL. WILL MENTION CHANCE OF SEVERE IN THE 400 AM ZONES.
A SHORT WAVE MOVES THROUGH THE BASE OF UPPER TROUGH OVER TX
DURING THE DAY REACHING THE LOWER TEXAS PANHANDLE AROUND MID DAY
AND THEN OFF TO THE NORTHEAST THROUGH OK DURING THE AFTERNOON.
MODELS SHOW DIFFERENT TIMEING OF DRY SLOT MOVING FROM TEXAS ACROSS
THE FORECAST AREA DURING THE AFTERNOON WHICH SHOULD END RAINFALL
WEST SOUTHWEST TO NORTHEAST WITH MOST ALL RAIN OVERWITH BY
MIDNIGHT OVER THE EAST. ANOTHER SHORT WAVE MOVES THROUGH TROUGH
ACROSS TX DURING THE DAY THURSDAY. THIS DISTURBANCE WILL MOVE
THROUGH PRETTY QUICK AND WILL POSSIBLY PRODUCE A CHANCE OF
PRECIPITATION AND I WILL INCLUDE SCATTERED ACTIVITY IN ZONES.

WILL MENTION HEAVY RAIN IN FORECAST BUT WILL NOT INCLUDE
FLASH FLOOD WATCH. FLASH FLOOD GUIDANCE LOWEST VALUES
ABOVE ONE INCH IN  3HR PERIODS. THIS MAY BECOME CLOSE TO
SOME RAINFALL AMOUNTS BUT WILL OMIT AT THIS TIME.

I LIKE THE AVN WARMER NUMBERS FOR TODAY AND WILL STAY BETWEEN
THE NGM MOS AND AVN HIGHS FOR 3RD PERIOD. FOR LOWS WILL STAY NEAR
BOTH SINCE THEY DO NOT DEVIATE BY MUCH.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS COMES DURING THE
WEEKEND LATE SATURDAY AND CONTINUING THROUGH SUNDAY.

06

SHV 072 048/060 038 060 9141
MLU 071 052/060 040 060 +561
TXK 069 046/057 037 057 9240
TYR 073 045/057 035 059 9130
LFK 074 047/062 037 062 9030

.SHV...NONE.

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.